Aa
A
A
A
Close
Thyroid Disorders Community
26.1k Members
200220 tn?1361951554

has anyone had success with armour for mental problems

I am having problems with the chemistry in my brain after going off of risperadol which does something to the chemistry in your brain.  The psychiatrist gave it to me to combat the thyroid symptoms.  I read on the site stopthethyroidmadness that t3 or cytomel can help the brain chemistry or the natural hormone armour.  The doctor I presently am going to doesn't use natural hormone.  She says it is too unstable.  Any feedback as to what has helped you to stop the crazyness would be helpful.  I am really desperate as I don't want to go back on the risperadol even though it helped me to get better originally, I was starting to have spacyness and extreme tiredness and the doctor took me off of it.  I was on it for 7 months.  But he said since I am having so much trouble that maybe I might want to go back on it.  He said wait and see what my quality of life is.  I am having trouble staying possible and have had to take some larazapam to help me when it gets to much.  Please if any of you can help if you have had relief from the natural or cytomel.  I don't know what my free t3 tested.  I will check my back tests and see that and my antibodies.  
6 Responses
393685 tn?1425812522
Hi Linda

I do  find I feel more less emotional on Armour. But when I get my period it seems when something goes wrong I still get very emotional still.
200220 tn?1361951554
thanks stella.  I am really desperate right now.  I guess I don't feel so bad just mentally can't seem to stay real stabile and don't know exactly what to do about it.    linda
314892 tn?1264623903
Linda,

You may have come off the med too quickly. I understand that it is a strong med. Ask the doctor if you can restart it and taper slower to wean off.
The symptoms you are having may only be due to the withdrawel of Risperadal. Many psychiatric meds will do this.
519035 tn?1348275773
More relaxed, this will be period time for me soon. My levels are still off so I am sure this one is going to be heavy
209384 tn?1231168306
Kitty's right.  Risperadol is a strong one and takes quite a while to wean off of.  Hard to imagine prescribing it ONLY for thyroid disease.  If you've been off of it for a while might do to just wait out the withdrawls now instead of starting them all over again.
200220 tn?1361951554
I have gone back on it as I couldn't take it.  the Lord told me to take the medications as they would keep me safe while He was healing me.   I know it is a strong medication by he is only giving me a very small dose and it really helped me when I was very sick with the effects of the thyroid.  He said he has had good success in thyroid patients with this medication and it worked for me.  He said the doseage that he is giving me is so small it is a wonder it worked but it did.  I came off of the medicine in 5 days and then had 6 good days and crashed.  The symptoms where so bad and I tried to make it but just couldn't.  I am just glad to be feeling better and the next time I will go off very gradually.  I am trusting the Lord in this one.  I found out by researching that the T3 is what put the chemicals in your brain and evidently my brain still isn't getting the right ones and this is helping to put them in.  That is the way I am looking at it.   Thanks for your input.   linda
Have an Answer?
Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child